Alert archive / Nebraska / Flood Watches in 2007

Flood Watch 2, NWS North Platte, NE

April 25, 200710 counties in Nebraska

NWS North Platte, NE issued this flood watch at Apr 25, 2007, 1:24 AM CDT for 10 counties in Nebraska. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2007, 1:24 AM CDT (06:24 UTC)
Expired
Apr 25, 2007, 3:32 PM CDT
In force
14 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 107 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
578 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KLBF 250624
FFALBF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NORTH PLATTE NE
124 AM CDT WED APR 25 2007


NEZ006>010-026>029-038-251430-
/O.CAN.KLBF.FF.A.0003.000000T0000Z-070425T1200Z/
/O.NEW.KLBF.FA.A.0002.070425T0624Z-070425T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW
124 AM CDT WED APR 25 2007

...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...
...FLASH FLOOD WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF CENTRAL NEBRASKA AND NORTH CENTRAL 
  NEBRASKA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  NEBRASKA...CUSTER. IN NORTH CENTRAL NEBRASKA...BLAINE...BOYD...
  BROWN...GARFIELD...HOLT...KEYA PAHA...LOUP...ROCK AND WHEELER.

* TONIGHT THROUGH THIS AFTERNOON

* STEADY LIGHT RAIN AND PERIODS OF MODERATE TO HEAVY RAIN ARE
  EXPECTED OVERNIGHT THROUGH WEDNESDAY AFTERNOON. AN ADDITIONAL 1
  TO 2 INCHES OF RAINFALL IS LIKELY WITH STORM TOTAL RAINFALL OF 2
  TO 4 INCHES. THIS EXCESSIVE RAINFALL MAY LEAD TO LOCALIZED
  FLOODING. AREAS THAT WILL BE MOST SUSCEPTIBLE TO FLOODING WILL
  BE ALONG LOW WATER CROSSINGS IN HILLY TERRAIN AND IN POOR
  DRAINAGE AREAS.
 

* SMALL STREAM AND RIVER FLOODING IS A DEFINITE POSSIBILITY AS
  RIVER GAGES INDICATE WATER LEVELS ARE RISING AND WILL LIKELY
  CONTINUE TO RISE TODAY. THE RAIN SHOULD END LATE THIS AFTERNOON.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL NEBRASKA AND NORTH
CENTRAL NEBRASKA HAS BEEN CANCELLED. THE THREAT OF FLOODING FROM
VERY HEAVY RAINFALL AND RAPIDLY RISING CREEKS AND RIVERS HAS
ENDED. FLOODING CONCERNS ARE NOW FOCUSED ON PROLONGED RAINFALL.

$$

NEZ022>025-035>037-056>059-069>071-250730-
/O.EXP.KLBF.FF.A.0003.000000T0000Z-070425T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN-DEUEL-KEITH-
PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...THEDFORD...
ARTHUR...TRYON...STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...
GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
124 AM CDT WED APR 25 2007 /1224 AM MDT WED APR 25 2007/

...FLASH FLOOD WATCH HAS EXPIRED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL NEBRASKA...
SOUTHWEST NEBRASKA...THE EASTERN PANHANDLE OF NEBRASKA AND WEST
CENTRAL NEBRASKA HAS EXPIRED. 

ADDITIONAL RAINFALL OF AN INCH IS LIKELY OVERNIGHT THROUGH
WEDNESDAY MORNING. THE RAIN SHOULD END AROUND NOON TODAY. MINOR RUNOFF
PROBLEMS ARE EXPECTED ACROSS THE AREA. USE CAUTION TRAVELING ON
UNPAVED ROADS. SOME RURAL ROADS MAY BE PARTIALLY WASHED OUT.

$$


CDC
2 follow-up statements
000 
WGUS63 KLBF 250902
FFALBF

FLOOD WATCH
NATIONAL WEATHER SERVICE NORTH PLATTE NE
402 AM CDT WED APR 25 2007

NEZ006-007-251015-
/O.CAN.KLBF.FA.A.0002.000000T0000Z-070425T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KEYA PAHA-BOYD-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER
402 AM CDT WED APR 25 2007

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF NORTH CENTRAL NEBRASKA HAS BEEN
CANCELLED. EXCESSIVE RAINFALL IS NOT ANTICIPATED IN THIS AREA.

$$

NEZ008>010-026>029-038-251715-
/O.CON.KLBF.FA.A.0002.000000T0000Z-070425T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...AINSWORTH...BASSETT...ONEILL...
DUNNING...TAYLOR...BURWELL...BARTLETT...BROKEN BOW
402 AM CDT WED APR 25 2007

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL NEBRASKA AND NORTH CENTRAL NEBRASKA...
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL NEBRASKA...CUSTER. 
  IN NORTH CENTRAL NEBRASKA...BLAINE...BROWN...GARFIELD...HOLT...
  LOUP...ROCK AND WHEELER.

* THROUGH THIS AFTERNOON

* STEADY LIGHT RAIN AND PERIODS OF MODERATE TO HEAVY RAIN ARE
  EXPECTED TODAY. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS LIKELY
  WITH STORM TOTAL RAINFALL OF 2 TO 4 INCHES. THIS EXCESSIVE
  RAINFALL MAY LEAD TO LOCALIZED FLOODING. AREAS THAT WILL BE MOST
  SUSCEPTIBLE TO FLOODING WILL BE ALONG LOW WATER CROSSINGS IN
  HILLY TERRAIN AND IN POOR DRAINAGE AREAS.

* SMALL STREAM AND RIVER FLOODING IS A DEFINITE POSSIBILITY AS 
  RIVER GAGES INDICATE WATER LEVELS ARE RISING AND WILL LIKELY 
  CONTINUE TO RISE TODAY. THE RAIN SHOULD END LATE THIS 
  AFTERNOON. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL NEBRASKA AND NORTH
CENTRAL NEBRASKA HAS BEEN CANCELLED. THE THREAT OF FLOODING FROM
VERY HEAVY RAINFALL AND RAPIDLY RISING CREEKS AND RIVERS HAS
ENDED. FLOODING CONCERNS ARE NOW FOCUSED ON PROLONGED RAINFALL.

$$

CDC
000 
WGUS63 KLBF 252032
FFALBF

FLOOD WATCH
NATIONAL WEATHER SERVICE NORTH PLATTE NE
332 PM CDT WED APR 25 2007

...STORM SYSTEM MOVING EAST AND SHOWERS ENDING...


NEZ008>010-026>029-038-252145-
/O.CAN.KLBF.FA.A.0002.000000T0000Z-070425T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...AINSWORTH...BASSETT...ONEILL...
DUNNING...TAYLOR...BURWELL...BARTLETT...BROKEN BOW
332 PM CDT WED APR 25 2007

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF CENTRAL NEBRASKA AND NORTH
CENTRAL NEBRASKA HAS BEEN CANCELLED. OVER THE LAST TWO DAYS SOME
AREAS OF NORTH CENTRAL NEBRASKA HAVE RECEIVED OVER 5 INCHES OF
RAIN. SMALL STREAMS ARE RUNNING BANK FULL AND DITCHES ARE FULL. WATER
HAS PONDED IN FIELDS. 

AS SHOWERS END ACROSS THE AREA WATER IN LOW LYING AREAS WILL BEGIN
TO RECEDE. NO MAJOR FLOODING WAS REPORTED. THE FLOOD WATCH FOR
NORTH CENTRAL NEBRASKA HAS BEEN CANCELLED.

$$

POWER

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flood watch went out at Apr 24, 7:30 PM CDT, 5 hours 54 minutes earlier.

Area forecast discussion, Apr 24, 7:30 PM CDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
730 PM CDT TUE APR 24 2007

.WILL UPDATE FORECAST SHORTLY TO CANCEL THE WIND ADVISORY AND TO
ELIMINATE CHERRY AND SHERIDAN COUNTIES FROM THE FLOOD WATCH TONIGHT.

WINDS HAVE DIMINISHED TO UNDER WIND ADVISORY CRITERIA OVER THE PAST
COUPLE OF HOURS...AND LOOK FOR THIS TO CONTINUE AS THE UPPER LEVEL
LOW SINKS SOUTH INTO FAR SWRN KS. AM EXPECTING WINDY CONDS TO
CONTINUE OVERNIGHT...AND CANNOT RULE OUT SOME STIFF WINDS
ACCOMPANYING PASSAGE OF SHOWERS OVERNIGHT...HOWEVER WIDESPREAD
ADVISORY WINDS HAVE ENDED. IN ADDITION TO ELIMINATING THE WIND
ADVISORY...WILL CANCEL THE FLOOD WATCH OVER CHERRY AND SHERIDAN
COUNTY. DEFORMATION PRECIPITATION HAS SET UP FURTHER SOUTH ACROSS THE
NORTHERN AND WESTERN SANDHILLS...EFFECTIVELY ENDING ANY FLOODING
THREAT ACROSS NORTHERN CHERRY AND MOST OF SHERIDAN COUNTY. NEW ZONES
AND NEW HEADLINE PRODUCTS OUT SHORTLY TO REFLECT ONGOING WEATHER.
&&

PVS DISCUSSION FOLLOWS...ISSUED AT...
356 PM CDT TUE APR 24 2007

.SYNOPSIS...
H5 LOW CENTERED OVER SOUTHEAST COLORADO WITH CLASSIC HUGE COMMA
SHAPED SURFACE SYSTEM. DRY SLOT PUSHING INTO WESTERN KS INTO SW
NEBRASKA. LARGE DEFORMATION ZONE EXTENDS FROM THE NE PANHANDLE
INTO SOUTHEAST COLORADO.

&&

.DISCUSSION...
MODELS CONTINUE IN GOOD AGREEMENT IN NEAR TERM FORECAST. HAVE USED
A BLEND FOR THE FORECAST. CONCERNS FOR THE FORECAST ARE MAINLY
NEAR TERM. MUCH OF THE AREA HAS SEEN 1 TO 2 INCHES OF RAINFALL IN
THE PAST 18 HRS. DRY SLOT TRYING TO PUSH INTO SOUTHWEST ZONES.
DEFORMATION ZONE WILL BE MAIN PLAYER. THUNDERSTORMS MOVING NORTH
OUT OF NORTHEAST COLORADO. GOOD HELICITY IN LOWER LAYERS. ALSO TRW
MOVING OUT OF NORTHWEST KS INTO SOUTHWEST ZONES. NUMEROUS SHOWERS
AND ISO T CONTINUE OVER NORTH CENTRAL ZONES. MODELS CONTINUE TO
INDICATE COPIOUS AMOUNTS OF LIQUID EQUIVALENT AND PWS STILL ABOVE
NORMAL FOR THE SEASON. CONTINUE THE FFWATCH OVER THE FORECAST AREA
THROUGH 6Z AND THEN NORTH CENTRAL TILL 12Z...WITH FFG GUIDANCE
NUMBERS CLOSE. STREAMS OVER SOUTHWEST ZONES RUNNING NEAR BANKFUL.
WILL CONTINUE WIND ADVISORY THROUGH THE EVENING. NEXT SHIFT CAN
MAKE THE DECISION TO DROP IF SIGNIFICANT DECOUPLING AFTER SUNSET.
FOR NOW WINDS STILL GUSTING INTO THE UPPER 30S. ALL BUT NORTH
CENTRAL ZONES DRYING OUT BY NOON ON WEDNESDAY. DEFORMATION SHOWERS
TO CONTINUE OVER NORTH CENTRAL ZONES THROUGH EVENING. HAVE LOWERED
TEMPERATURES IN NORTH CENTRAL ON WED WITH WARMING TEMPERATURES
NORTHWEST ZONES.

WEAK SYSTEM THU NITE INTO WED CONSISTENT ON LAST TWO RUNS. WITH
LIMITED AMOUNTS OF MOISTURE HAVE LEFT DRY FOR NOW. UPPER RIDGE
CONTINUES TO BE INDICATED IN LONG RANGE MODELS WITH TEMPERATURES
RISING INTO THE U70S AND LOW 80S ACROSS THE AREA. TOWARDS MID
WEEK MODELS HAVING TROUBLE WITH NEXT SYSTEM. WILL HOLD OFF ANOTHER
DAY WITH DECISIONS ABOUT TEMPERATURES AND PRECIPITATION TOWARDS
THE END OF THE FORECAST PERIOD.

&&

.AVIATION...
RAIN WILL IMPACT TWEB ROUTES 098 AND 264 TONIGHT WITH A MIXTURE OF
RAIN AND SNOW ON WEST ENDS OF THE ROUTES OVER THE PANHANDLE. CEILING
AND VISIBILITIES WILL RANGE FROM MVFR TO IFR CONDITIONS AS AREAS OF
RAIN LIFT NORTH AND NORTHWEST OVERNIGHT AS THE STORMS PULLS EAST
ONTO THE PLAINS. TWEB ROUTE 274 WILL SEE A MIXTURE OF PRECIPITATION
WITH RAIN AND SNOW MIX TURNING TO SNOW WEST OF AKO TONIGHT. CEILINGS
AND VISIBILITIES WILL ALSO RANGE FROM MVFR TO IFR...BUT LOWER LIFR
IN THE DEN AREA. THE IMPACTS WILL LINGER TONIGHT INTO WEDNESDAY WITH
CEILING AND VISIBILITIES LIFTING TO VFR IN THE AFTERNOON.

&&

.HYDROLOGY...
MUCH OF THE AREA HAS SEEN 1 TO 2 INCHES OF RAINFALL INTHE PAST 18
HRS. NUMEROUS CALLS...SOUTHWEST ZONES HAVE BANKFUL CONDITIONS ON
LOCAL STREAMS. SOILS CLOSE TO SATURATION. HAVE CHOSEN TO CONTINUE
WATCH THROUGH THE EVENING WEST AND THROUGH THE MORNING FOR NORTH
CENTRAL. SOME COUNTIES IN THE NORTH HAVE NOT RECEIVED MUCH
RAINFALL ESPECIALLY ALONG THE NE SD BORDER AREA BUT MODELS
CONTINUE TO INDICATE DEFORMATION ZONE WILL CONTINUE TO GENERATE
GOOD RAINFALL THROUGH THE NIGHT...WITH A SHARP GRADIENT OVER
NORTHERN COUNTIES. THUNDERSTORMS TO THE SOUTH OF CHASE AND HAYES
COUNTIES COULD PUT BANKFUL CONDITIONS OVER THE TOP.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR
NEZ022>025-035>037-056>059-069>071.

FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR
NEZ006>010-026>029-038.

&&

POWER/TLK/BUTTLER
Hazardous weather outlook, Apr 24, 9:18 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
918 PM CDT TUE APR 24 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-251030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
918 PM CDT TUE APR 24 2007 /818 PM MDT TUE APR 24 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...REST OF TONIGHT.

OCCASIONAL RAIN WILL CONTINUE TONIGHT ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA. FLOOD WATCHES HAVE BEEN POSTED FOR MOST OF THE
OUTLOOK AREA...WITH THE EXCEPTION OF CHERRY AND SHERIDAN COUNTY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OCCASIONAL RAIN WILL COME TO AN END ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA ON WEDNESDAY. A FLASH FLOOD WATCH REMAINS IN
EFFECT FOR CENTRAL AND NORTH CENTRAL NEBRASKA THROUGH 7 AM CDT
WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CLB

Nearby

Flood Watches in Nebraska, 2007Every flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.